TITLE

COMMENTARY: First-line treatment with colchicine reduced recurrent pericarditis

AUTHOR(S)
Flather, Marcus; Collinson, Julian
PUB. DATE
March 2006
SOURCE
ACP Journal Club;Mar/Apr2006, Vol. 144 Issue 2, p31
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article focuses on a study which revealed that first-line treatment with colchicine reduced recurrent pericarditis. Pericarditis may account for 5 percent of presentations to an emergency department for nonacute myocardial infarction chest pain, is troublesome for patients, and is difficult to treat effectively. Although no serious side effects from colchicine occurred, about 6 percent of patients had diarrhea that required discontinuation of treatment.
ACCESSION #
20297583

 

Related Articles

  • Amoxicillin.  // Reactions Weekly;11/17/2007, Issue 1178, p8 

    The article presents a case report on a 40-year-old woman who had acute myocardial infarction following amoxicillin allergy. It says that the patient presented swollen extremities and mucous membranes and a skin rash 20 minutes after taking amoxicillin then she reported dyspnoea, tongue...

  • Incidence of myocardial infarction in elderly men being treated with antihypertensive drugs... Merlo, Juan; Ranstam, Jonas // BMJ: British Medical Journal (International Edition);8/24/96, Vol. 313 Issue 7055, p457 

    Analyzes the incidence of myocardial infarction (MI) in elderly men undergoing antihypertensive drug treatment. Causes of long-term incidence of ischemic attacks in elderly men; Potential risk factors of MI.

  • Capecitabine/fluorouracil.  // Reactions Weekly;1/9/2010 Part 1 of 2, Issue 1283, p26 

    The article presents the case of a 35-year-old man who developed cardiotoxicity during capecitabine treatment and following fluorouracil infusion for stage IIIA rectal adenocarcinoma. The patient presented with chest pain typical of angina 20 hours after initiation of chemoradiation with...

  • Mesalazine.  // Reactions Weekly;3/24/2007, Issue 1144, p18 

    The article presents a case study of a 44-year-old man who developed pericarditis during treatment with mesalazine for Crohn's disease. He had been receiving mesalazine and was admitted with sudden-onset, severe chest pain. When mesalazine was discontinued, the patient's chest pain disappeared...

  • ST Elevation Myocardial Infarction Presenting After Use of Pseudoephedrine. Celik, Atac // Cardiovascular Toxicology;Summer2009, Vol. 9 Issue 2, p103 

    The article presents a case of a 33-year-old non-smoking man who was admitted in the emergency service with chest pain for 3 hours after ingestion of pseudoephedrine bearing drug. The patient was diagnosed with ST elevation myocardial infarction following the analysis of concomitant cardiac...

  • Prednisone.  // Reactions Weekly;10/10/2009, Issue 1273, p28 

    The article describes the case of a 67-year-old woman with connective tissue disease who experienced sudden onset chest pain. On presentation, her troponin level was 0.99 mg/L and was diagnosed with acute coronary syndrome. Her medications include prednisone for 15 years, prazepam, esomeprazole...

  • Sibutramine.  // Reactions Weekly;1/10/2009, Issue 1234, p31 

    The article describes the case of a 37-year-old woman who experienced an acute myocardial infarction after being treated with herbal slimming pills with sibutramine. The woman presented to an emergency department (ED) with a history of intermittent retrosternal chest pain, nausea and sweating....

  • Ritodrine.  // Reactions Weekly;9/26/2009, Issue 1271, p29 

    The article describes the case of an adult woman who experienced an acute myocardial infarction (MI) during pregnancy, while receiving ritodrine for tocolysis during labor. The patient experienced symptoms such as chest pain, dyspnea, cold sweating and elevated creatine kinase. She received...

  • Sibutramine.  // Reactions Weekly;1/9/2010 Part 1 of 2, Issue 1283, p82 

    The article describes the case of a 24-year-old man who experienced acute myocardial infarction during treatment with sibutramine. The man manifested a 2-hour history of severe retrosternal chest pain after sibutramine intake for two months. Results of his laboratory tests are presented,...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics